Tramadol HCL

Discussion in 'Fibromyalgia Main Forum' started by dazedconfused, Jan 24, 2006.

  1. dazedconfused

    dazedconfused New Member

    The doctor gave me Tramadol HCL yesterday. I am suppose to take 1 three times a day. I took two yesterday and last night before I went to bed I was so nauseted. I felt fine this morning and I took another one I have been nauseted ever since and I am hot and sweaty too. I have been in bed all day I can't sit up for long because I feel so sick. Any thoughts on this?
  2. lolee

    lolee New Member

    That is one of the few meds I do not like!! Made me SO sick to my stomache!!

    When I have run out of regular meds I will force myself to take them because if I take 100mg along with two x-strenth tylenol they REALLY take my pain away, but I MUST eat a LITTLE something, like a couple crackers and a piece of cheese. or a piece of toast. Then I lie down, relax and breathe very slow and deep, for like maybe 30 minutes till the nausea passes. Then I'm good.

    But oh man oh man the first couple days I tried those, I honestly thought I had the flue until I put 2 and 2 together!!

    Lolee
  3. dazedconfused

    dazedconfused New Member

    I ate my breakfast and then took it this morning and about a hour later I had to lay down I am so sick. Like you said I feel like I have the flu. It want do any good to call tomorrow because the dr. is not in the office. I will have to wait til Thursday. I took it at like 9 this morning and I still feel sick now and it is 6:30 pm. Like you said though it did help my pain.
  4. elsa

    elsa New Member

    We are so strange in how something will work great for one and be horrible for the next person.

    I have taken tramadol (2 4xD) for almost two years with no problems. Empty stomach, full stomach .... same good reaction.

    I have heard from some that nausea was a problem for them. Usually at the beginning of treatment and then it went away. They also built slowly, kind of like the way you build slowly while taking AD's.

    Tramadol will influence serotonin .... if you are taking an SSRI, or Tricyclic AD this may be contributing to your nausea.

    It also influences the neurotransmitter norepinephrin. The newer AD's work on both of these neuro's, so it's something to think about.

    I didn't go the AD treatment route for CFS/FMS ... and when I started tramadol I stopped taking 5-HTP and added a dopamine enhancer in an effort to kept these neuro's balanced.

    I don't know if you take any of these medications, but it is worth looking into if you do. My friend who was getting ill on two tramadols realized it was not working with her lexapro ... too much serotonin.

    It was more important to her to get the pain relieving effects tramadol gave her then to continue with the so-so benefits of lexapro, so as quickly as safety allowed, she weaned herself off of lexapro. Her nausea problems subsided then.

    Hope this was helpful to you .... Good luck with it ...

    Elsa
  5. PVLady

    PVLady New Member

    Is Tramadol the same thing as Ultram?
  6. dazedconfused

    dazedconfused New Member

    I am taking lunesta 3mg just at bedtime, naproxen 500mg twice a day, tramadol 1 3x a day and I also take prometrium 200 mg. once a day, days 14 - 25 of my cycle (hormone I am perimenupasal) I am on day 25 of my cycle and I started 2 days ago so I didn't take one last night. I also have a muscle relaxer I can take if I need for pain.(cyclobenzaprine 10mg 1 a day)

    I think he is being very careful about mixing too many drugs because he always takes me off one thing before giving another.

    Today is going to be a lovely day I have to go for my pap smear and here I am on my period. I am hoping he will take me off the prometrium, because I don't like taking hormones it was just to get my periods straighten out and he said this is a natural hormone, I have been on it for about 10 months.

    Thanks for all the replies. I have not taken any of the tramadol since yesterday morning and I am not taking it today I have too many things to do this week and my birthday it Friday.
    [This Message was Edited on 01/25/2006]

[ advertisement ]